Alert archive / Michigan / Gale Warnings in 2019

Gale Warning 15, NWS Gaylord, MI

September 2, 2019

NWS Gaylord, MI issued this gale warning at Sep 2, 2019, 3:21 PM EDT. It took effect at Sep 3, 2019, 8:00 AM EDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 2, 2019, 3:21 PM EDT (19:21 UTC)
In effect from
Sep 3, 2019, 8:00 AM EDT
Expired
Sep 3, 2019, 10:01 PM EDT
In force
14 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

410 
WHUS73 KAPX 021921
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
321 PM EDT Mon Sep 2 2019

LMZ323-341-342-344>346-030330-
/O.UPG.KAPX.GL.A.0005.190903T1200Z-190904T0000Z/
/O.NEW.KAPX.GL.W.0015.190903T1200Z-190904T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
321 PM EDT Mon Sep 2 2019

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 8 AM to 8 PM EDT Tuesday. THE
Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-030330-
/O.UPG.KAPX.GL.A.0005.190903T1200Z-190904T0000Z/
/O.NEW.KAPX.GL.W.0015.190903T1200Z-190904T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
321 PM EDT Mon Sep 2 2019

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 8 AM to 8 PM EDT Tuesday. THE
Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ322-030330-
/O.CON.KAPX.GL.A.0005.190903T1500Z-190904T0000Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
321 PM EDT Mon Sep 2 2019

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A Gale Watch remains in effect from Tuesday morning through
Tuesday evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LHZ345>348-030330-
/O.CON.KAPX.GL.A.0005.190903T1500Z-190904T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
321 PM EDT Mon Sep 2 2019

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A Gale Watch remains in effect from Tuesday morning through
Tuesday evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$
5 follow-up statements
967 
WHUS73 KAPX 030145
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
945 PM EDT Mon Sep 2 2019

LMZ323-341-342-344>346-030945-
/O.CON.KAPX.GL.W.0015.190903T1200Z-190904T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
945 PM EDT Mon Sep 2 2019

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY...

A Gale Warning remains in effect from 8 AM to 8 PM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-030945-
/O.CON.KAPX.GL.W.0015.190903T1200Z-190904T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
945 PM EDT Mon Sep 2 2019

...GALE WARNING REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT TUESDAY...

A Gale Warning remains in effect from 8 AM to 8 PM EDT Tuesday. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ322-030945-
/O.CON.KAPX.GL.A.0005.190903T1500Z-190904T0000Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
945 PM EDT Mon Sep 2 2019

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A Gale Watch remains in effect from Tuesday morning through
Tuesday evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$

LHZ345>348-030945-
/O.CON.KAPX.GL.A.0005.190903T1500Z-190904T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
945 PM EDT Mon Sep 2 2019

...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY EVENING...

A Gale Watch remains in effect from Tuesday morning through
Tuesday evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

A gale watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased...but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans. 

$$
676 
WHUS73 KAPX 030821
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
421 AM EDT Tue Sep 3 2019

LHZ345>348-031600-
/O.UPG.KAPX.GL.A.0005.190903T1500Z-190904T0000Z/
/O.EXB.KAPX.GL.W.0015.190903T1500Z-190904T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-
421 AM EDT Tue Sep 3 2019

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 11 AM this morning to 8 PM EDT
this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ349-031600-
/O.EXB.KAPX.GL.W.0015.190903T1500Z-190904T0000Z/
Sturgeon Pt to Alabaster MI-
421 AM EDT Tue Sep 3 2019

...GALE WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 11 AM this morning to 8 PM EDT
this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ322-031600-
/O.EXA.KAPX.GL.W.0015.190903T1200Z-190904T0000Z/
/O.UPG.KAPX.GL.A.0005.190903T1500Z-190904T0000Z/
St. Marys River Point Iroquois to E. Potagannissing Bay-
421 AM EDT Tue Sep 3 2019

...GALE WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS
EVENING...

The National Weather Service in Gaylord has issued A Gale
Warning...which is in effect from 8 AM this morning to 8 PM EDT
this evening. THE Gale Watch IS NO LONGER IN EFFECT. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LMZ323-341-342-344>346-031600-
/O.CON.KAPX.GL.W.0015.190903T1200Z-190904T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
421 AM EDT Tue Sep 3 2019

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

A Gale Warning remains in effect from 8 AM this morning to 8 PM
EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-031600-
/O.CON.KAPX.GL.W.0015.190903T1200Z-190904T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
421 AM EDT Tue Sep 3 2019

...GALE WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

A Gale Warning remains in effect from 8 AM this morning to 8 PM
EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$
726 
WHUS73 KAPX 031512
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1112 AM EDT Tue Sep 3 2019

LMZ323-341-342-344>346-032315-
/O.CON.KAPX.GL.W.0015.000000T0000Z-190904T0000Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1112 AM EDT Tue Sep 3 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A Gale Warning remains in effect until 8 PM EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-032315-
/O.CON.KAPX.GL.W.0015.000000T0000Z-190904T0000Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1112 AM EDT Tue Sep 3 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A Gale Warning remains in effect until 8 PM EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345>349-032315-
/O.CON.KAPX.GL.W.0015.000000T0000Z-190904T0000Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1112 AM EDT Tue Sep 3 2019

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A Gale Warning remains in effect until 8 PM EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$
057 
WHUS73 KAPX 032012
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
412 PM EDT Tue Sep 3 2019

LMZ323-341-342-344>346-040300-
/O.EXT.KAPX.GL.W.0015.000000T0000Z-190904T0300Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
412 PM EDT Tue Sep 3 2019

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE Gale Warning IS NOW IN EFFECT until 11 PM EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LSZ321-322-040300-
/O.EXT.KAPX.GL.W.0015.000000T0000Z-190904T0300Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
412 PM EDT Tue Sep 3 2019

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE Gale Warning IS NOW IN EFFECT until 11 PM EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$

LHZ345>349-040300-
/O.EXT.KAPX.GL.W.0015.000000T0000Z-190904T0300Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
412 PM EDT Tue Sep 3 2019

...GALE WARNING NOW IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE Gale Warning IS NOW IN EFFECT until 11 PM EDT this evening. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Operating a vessel in gale conditions requires experience and
properly equipped vessels. It is highly recommended that mariners
without the proper experience seek safe harbor prior to the onset
of gale conditions.

$$
933 
WHUS73 KAPX 040201
MWWAPX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gaylord MI
1001 PM EDT Tue Sep 3 2019

LMZ323-341-342-344>346-041015-
/O.CAN.KAPX.GL.W.0015.000000T0000Z-190904T0300Z/
/O.NEW.KAPX.SC.Y.0068.190904T0201Z-190904T2100Z/
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
1001 PM EDT Tue Sep 3 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 5 PM EDT Wednesday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LSZ321-322-041015-
/O.CAN.KAPX.GL.W.0015.000000T0000Z-190904T0300Z/
/O.NEW.KAPX.SC.Y.0068.190904T0201Z-190904T2100Z/
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-
1001 PM EDT Tue Sep 3 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 5 PM EDT Wednesday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

LHZ345>349-041015-
/O.CAN.KAPX.GL.W.0015.000000T0000Z-190904T0300Z/
/O.NEW.KAPX.SC.Y.0068.190904T0201Z-190904T2100Z/
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
1001 PM EDT Tue Sep 3 2019

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT WEDNESDAY...
...GALE WARNING IS CANCELLED...

The National Weather Service in Gaylord has issued A Small Craft
Advisory...which is in effect until 5 PM EDT Wednesday. The Gale
Warning has been cancelled. 

* Please see the latest marine forecasts for more detailed 
  information. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

Inexperienced mariners...especially those operating smaller
vessels should avoid navigating in these conditions.

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Sep 2, 1:50 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Sep 2, 1:50 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
150 PM EDT Mon Sep 2 2019

.UPDATE...
Issued at 1028 AM EDT Mon Sep 2 2019

Cold front making steady progress south across northern lower
Michigan this morning, bringing clouds and a few light showers
along with it. Expect this front to slow up just a bit across our
southeast counties as daytime heating increases. May see just
enough low level convergence along it to kick a few more showers
in that area this afternoon. Nothing too significant for sure.
Expect skies to gradually clear out across eastern upper and far
northern lower Michigan through the afternoon hours. Highs today
will range from the mid and upper 70s near Saginaw Bay, to the mid
and upper 60s north of the big bridge.

&&

.NEAR TERM...(Tonight)
Issued at 350 AM EDT Mon Sep 2 2019

...A few showers today but overall quiet weather...

High Impact Weather Potential: None for the near term.

Pattern Synopsis/Forecast: Overnight (05Z) composite analysis
reveals large scale troughing through eastern Canada and down
through the Great Lakes, downstream from large scale ridging
across the western CONUS. Thin axis of surface high pressure
extends from the Midwest up across Lower Michigan. Surface low
pressure is over west-central Quebec with a cold front that
stretches southeastward through Lake Superior. Subtle area of warm
advection forcing is ongoing across the northern lakes ahead of
the front, evidenced by enhanced cloud tops from the tip of the
mitt up through ANJ. Showers have also become more organized with
a thin band dropping down through eastern Upper Michigan toward
the tip of the mitt.

Primary Forecast Concerns: Minimal through tonight.

Today: Cold front along with isolated to scattered light rain
showers will progress down through the region this morning with a
few drops of rain possible for the bridge walkers. Shower coverage
(such as it is) may tend to thin out as we go through the morning
hours, at least per high-resolution guidance. But as we get into
the afternoon, there will be a window of opportunity for daytime
heating to generate some very modest instability across the SE
third or so of the forecast area, right along or just behind the
surface front. So, we may see additional showers pop across those
SE areas this afternoon. Per forecast soundings, I don't think
there will be enough instability for thunder. So I'll keep that
out of the forecast at this juncture.

Otherwise, not a bad day overall. There will be some cloud cover
around that should tend to thin out as we go through the
afternoon. Temps will range from the upper 60s in the north to the
mid 70s in the SE.

Tonight: Quiet weather heading into tonight as we get intervening
surface high pressure and short-wave ridging to slide across the
region in the wake of todays cold front. Attention then turns to
strong short-wave energy near the Pacific NW/SW Canada this
morning. This system is still slated to drop into the northern
Plains later this afternoon and ultimately dig down through the
upper Midwest and into western Great Lakes on Tuesday, along with
a substantial low pressure system spinning up over the upper
Midwest and tracking through the northern lakes. Primarily a
Tuesday forecast problem (see below). But showers and
thunderstorms are expected to develop upstream ahead of the wave
and make a run toward the region toward Tuesday morning, possibly
stretching into parts of the forecast area by 6 am. Per latest
guidance, timing will be close. But I do plan on bringing higher
pops into the region just a little earlier than inherited
forecast.

&&

.SHORT TERM...(Tuesday through Wednesday)
Issued at 350 AM EDT Mon Sep 2 2019

...Rain and Storms Tuesday...

High Impact Weather Potential: Marginal

Pattern/Synopsis:

Forecast Details/Concerns: Strong to marginally severe storms
possible Tuesday afternoon and evening

Attention on Tuesday will be on a deepening system treking from the
nrn Plains across srn Ontario. Guidance has been fairly consistent
with the low being over central Lake Superior by 18z. Ahead of this
system gusty southerly winds push a warm front over the region, with
convection possible along it. How far north the warm front gets and
how long the morning convection lingers is still in question.
Morning precip looks to be associated with the nose of a stout 40 to
50 kt low level jet, which would place the heavier precip across the
UP/Lake Superior/srn Ontario. This would also be the region with
strongest WAA early on, and the area with the best Q vector
convergence through midday. If this is the case nrn lower may get to
destabilize enough to help out with afternoon storms. Throughout the
day winds will be sustained in the mid teens, with gusts possibly
into the mid 30s over land and near gale force out over the waters
of Lake Michigan and possibly nrn Lake Huron.

As the surface low treks through Ontario the associated cold front
moves through nrn Michigan Tuesday evening and overnight. Strong
dynamic lifting out ahead of this cold front (and the upper level
SW) will help support widespread showers and possibly some storms. 0
- 1 km mixed layer CAPE approaching 1000 J/Kg and bulk shear values
near 50 kts increase confidence of some strong to severe storms...if
we can get enough destabilization. Moisture-rich air flowing into
the region (PWATs increasing to near 1.5") will render heavy
downpours likely whether or not there are any actual severe storms.
As the system passes off to our east high pressure and calmer
conditions follow for Wednesday. Highs on Tuesday top out in the low
to mid 70s north, to near 80 south. These afternoon highs take a 10
degree tumble on Wednesday with decent CAA behind the front.

.LONG TERM...(Wednesday night through Sunday)
Issued at 350 AM EDT Mon Sep 2 2019

High Impact Weather Potential: Minimal

High pressure lingers into Thursday, giving us one more day of
tranquil weather before another front arrives on Friday. Models were
in much better agreement the last few days regarding Friday's
system. But now it seems as though the impacts of Hurricane Dorian
are being felt. Some guidance has this Ontario surface low retaining
its own identity, while others allow it to be absorbed into the
broader circulation around the hurricane. One thing that is
consistent among the models is that general troughiness will exist
over eastern Canada next weekend, with rounds of shortwaves rotating
through the flow. As subzero 850mb temps roll in we stand a chance
of seeing the coldest airmass of the season thus far, with highs
Saturday and Sunday only reaching near 60 in many areas.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 147 PM EDT Mon Sep 2 2019

Band of MVFR producing overcast still expected to mix out this
afternoon, leaving behind some high clouds this evening.
Developing low pressure to our west will bring more MVFR producing
overcast and showers across the taf locations very late tonight
into Tuesday morning. May see some thunder also, but probs are
much too low to include a specific mention at this time. Mostly
light winds through tonight become gusty out of the southwest on
Tuesday.

&&

.MARINE...
Issued at 350 AM EDT Mon Sep 2 2019

Light winds and waves anticipated today and much of tonight.
Strong late season storm system will spin up across the norther
plains/upper Midwest later today and tonight and track through the
region on Tuesday. This system will bring gusty southwest winds
into the region for Tuesday with a good possibility for gale force
gusts on the lakes, particularly Lake Michigan. Thus, plan to
hoist a gale watch for a number of nearshore areas with the 5 am
forecast.

Winds veer northwest behind the system with gustiness continuing
into Wednesday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WATCH from Tuesday morning through Tuesday evening for
     LHZ345>348.
LM...GALE WATCH from Tuesday morning through Tuesday evening for
     LMZ323-341-342-344>346.
LS...GALE WATCH from Tuesday morning through Tuesday evening for
     LSZ322.
     GALE WATCH from Tuesday morning through Tuesday evening for
     LSZ321.
&&

UPDATE...MB
NEAR TERM...BA
SHORT TERM...STJ
LONG TERM...STJ
AVIATION...MB
MARINE...BA
Hazardous weather outlook, Sep 2, 3:21 PM EDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
321 PM EDT Mon Sep 2 2019

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ016>018-020>036-
041-042-086>088-095>099-031200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-
5NM East of Mackinac Bridge to Presque Isle Light MI including
Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay
National Marine Sanctuary-Sturgeon Pt to Alabaster MI-
Grand Traverse Bay south of a line Grand Traverse Light to
Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge-
Norwood MI to 5NM West of Mackinac Bridge including Little
Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI-
Point Betsie to Sleeping Bear Point MI-
Manistee to Point Betsie MI-
Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI-
St. Marys River Point Iroquois to E. Potagannissing Bay-Emmet-
Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency-Alpena-
Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-
Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
Western Chippewa-Central Chippewa-Southeast Chippewa-
Western Mackinac-Eastern Mackinac-
Mackinac Island/Bois Blanc Island-Beaver Island-Charlevoix-
321 PM EDT Mon Sep 2 2019

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Through tonight.

A few thunderstorms are possible toward Tuesday morning across
eastern upper and far northwest lower Michigan. Severe storms are
not expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a chance for thunderstorms Tuesday and Tuesday evening
across the outlook area. Some storms may be severe with damaging
winds and large hail the primary threat.

Gale force wind gusts are possible Tuesday on the northern Great
Lakes. Please see the latest nearshore forecast for details.

Lakeshore flooding and hazardous beach conditions are possible
Tuesday, especially along the Lake Michigan shoreline of Mackinac
County west of the Mackinac Bridge.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 4:34 AM EDTGale WatchAPX24 hr
Sep 2, 4:29 PM EDTBeach Hazards StatementAPXAlcona, Alpena, Antrim, Arenac, Benzie, Charlevoix and 8 more48 hr
Sep 2, 4:29 PM EDTLakeshore Flood AdvisoryAPXAntrim, Benzie, Charlevoix, Chippewa, Emmet, Leelanau and 2 more30 hr

Nearby

Gale Warnings in Michigan, 2019Every gale warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.